Time Card Calculator .net

Online Time Card Hours Calculator

Time Card Instructions

Take a few moments to read through these instructions and you should be able to customize the time card calculator preferences to your needs. You can also create your own website Custom Time Card Buttons & Links. If you have any issues, send me feedback and I'll try to make adjustments.



Time Card Entry:

  • Enter integers such as 1215 for a time of 12:15.
  • You do not need to enter '.' or ':'
  • [Tab] or [Next] through data entry fields.
  • Your data is saved in a cookie until you change it. Use [Print] if you want to keep a hard copy.
  • 12 Hour Clock
    • Enter on-the-hour 1:00 through 12:00 as an integer 1 through 12 or normally as 100 through 1200.
  • 24 Hour Clock
    • Time runs from 00:01 through 24:00 each day. Entries of 0 or 0000 will cause an error.
    • Enter on-the-hour 01:00 through 24:00 as 0100 through 2400. Since entry of, say, 9 means 0009, you cannot use integers 1 through 24 for the hour.
    • Enter time with or without leading 0's; they will be filled in. 100 will become 0100.

Basic Time Card Example:

  • For work you get:
    • 2 breaks per day.
    • Pay rate of $10 per hour.
    • Overtime for anything over 8 hours in 1 day.
    • Overtime rate of 1 and 1 half (1.5).
  • You worked Day 1 from 8:35 in the morning to 12:37 in the afternoon, stopped for lunch then returned to work from 1:07 to 2:45 in the afternoon, took a break and worked again from 3:05 to 5:00 in the evening then went home.
  • First, set up your overtime options in preferences. Update your preferences and return to the calculator.
  • Enter times in the row for Day 1 as 835, 1237, 107, 245, 305, and 5 (or 500).
  • Enter your base pay rate 10.00
  • [Calculate] to get the Time Card Report.
  • [Print] - if you want to save a hard copy.
  • Remembering Data- your data is stored in a cookie.  If you allow cookies, the form will read your cookie when you return and your same data will appear in the form unless you change it or submit the [Clear Time Card] button.

Time Card Preferences preferences »

Time Clock Calculator Format:

[default: 12 hour clock]

12 hour format cycles from 12:01 through 12:00 twice each day. 24 hour format cycles from 00:01 through 24:00 once each day similar to military time. Although it is incorrect, we follow common usage of Noon = 12:00 pm and Midnight = 12:00 am when employing the 12 hour clock and am/pm.

Use AM and PM:

[default: No am/pm]

Most people do not need am/pm because the calculator will recognize the time correctly.  (am/pm will not work with 24 hour clock)  Do not use am and pm if any one period in a day spans less than 12 hours. For example, if you work with a lunch break and have period 1 [ IN 715 am OUT 1215 pm ] and period 2 [ IN 130 pm OUT 930 pm ] you do not need am/pm.  Although you worked 5 + 8 = 13 hours, each individual period was less than 12.  The system will recognize the correct times.

Further, if a single set of check In and Out times are less than 12 hours apart say, 7 to 3, the calculator will automatically recognize this as 8 hours assuming you meant either 7 am to 3 pm or 7 pm to 3 am. If you meant 7 am to 3 am the following morning, then you will need to use the am and pm to be able to choose 7 am and 3 am and have it register correctly as 20 hours.

Although it is incorrect usage of AM/PM, we follow common usage of Noon = 12:00 pm and Midnight = 12:00 am.

Weeks per Timesheet:

[default: 1 Week/Timesheet]

Choose the weeks per time sheet you want to calculate. The Time Card Report will show Weekly Totals.  When more than 1 week is chosen a grand total will be calculated and reported.

Days per Work Week:

[default: 5 Days/Week]

Set your number of work days per week. Others will not be shown.  This can be convenient for minimizing the total form fields reducing "page clutter".

Time Periods/Breaks per Day:

[default: 2 Periods/Day]

Set your periods per day. You'll need to check out and back in for breaks and lunch. For example, if you want a time card calculator with lunch break then you'll need 2 periods per day; Period 1 before lunch and Period 2 after lunch (unless you auto deduct).  If you do not take a lunch break on a day just enter Period 1 In and Out times.

Auto Credit/Deduct for Breaks and/or Lunch

[default: 0 max: 180]

Credit

Adds this number of minutes to the total time worked each day.  As an example, let's say you pay your employees for a 30 minute lunch break each day but they still punch in and out for lunch.  You must credit back the 30 to pay them for full hours. However, some may take more time and should only be paid for the 30 minutes. Enter their times normally and issue a credit of 30 minutes per day.

Example Employee A with longer lunch break:

  • IN 9:03 Lunch(OUT 1:22 IN 2:01) Out 5:00
  • Time for full day 9:03 to 5:00 is 7 hours and 57 minutes, 7:57
  • Time taken for lunch 1:22 to 2:01 is 39 minutes, 0:39
  • Actual time worked is 7:18 (7:57 - 0:39 = 7:18)
  • Adding back in the lunch credit of 0:30 = 7:48
  • Therefore, this employee only gets paid for 7:48 for that day, not for 7:57

Warning: employees that lunch for less than 30 minutes would still get a 30 minute credit with this setting

Example Employee B with exact lunch break:

  • IN 9:00 Lunch(OUT 1:30 IN 2:00) Out 5:00
  • Time for full day 9:00 to 5:00 is 8 hours and 0 minutes, 8:00
  • Time taken for lunch 1:30 to 2:00 is 30 minutes, 0:30
  • Actual time worked is 7:30 (8:00 - 0:30 = 7:30)
  • Adding back in the lunch credit of 0:30 = 8:00
  • Therefore, this employee gets paid for 8:00 for that day

Example Employee C with shorter lunch break:

  • IN 9:00 Out 4:45 No Lunch
  • Time for full day 9:00 to 4:45 is 7 hours and 45 minutes, 7:45
  • Time taken for lunch 0 minutes, 0:00
  • Actual time worked is 7:45
  • Adding back in the lunch credit of 0:30 = 8:15
  • Therefore, this employee gets paid for 8:15 for that day

Deduct

Deducts this number of minutes from the total time worked each day.  As an example, if you only clock in and out and your time card calculations should assume the exact same amount of time in minutes every day for breaks and lunch break, for example, say 15 for a break and/or 30 for lunch, then enter that time here. Then you could choose 1 period per day (0 breaks) and the calculator will automatically subtract out these minutes from each day as a break/lunch.  The max is set to 180 but if you need more send me feedback.

Day Names:

[default: Mon, Tue, Wed, etc.]

Choose how you want your days named on your time card form and report.

Week Begins on:

[default: Monday (1)]

Choose the day your week begins for the purposes of your pay period. Your day names will be arranged starting with this day.

Pay:

[default: Calculate/Show Pay]

Calculate/Show Pay, will allow you to enter and calculate your pay along with your time on the time card calculator.  Choose Hide Pay Options if you do not want to calculate your pay and you want to hide the options from the time card.

Overtime:

[default: No Overtime]

Choose whether or not overtime should be calculated and by which method.  You should be familiar with the overtime rules of your company and/or overtime laws in your state.  The US government Department of Labor Overtime rules of after "40 hours per week" applies to many states unless you are in a state, such as California, that has state level overtime laws; see state labor offices.

Overtime Calculation Methods:

  • Calculate OT : Standard
    • Calculates overtime hours per day OR hours per week. Common settings are after "8 hours per day" or after "40 hours per week" but you can choose your own number of hours.
  • Calculate OT : 8 & 40
    • Calculates overtime after 8 hours per day AND after 40 hours per week.
  • Calculate OT : California

If Overtime Standard, Calculate After:

[default: 40 hours per week]

Set the parameters of how your overtime should be calculated. Common settings are after "8 hours per day" and after "40 hours per week".  To calculate all of your hours as overtime, enter 0 here.

Overtime Rate = ? × Regular Pay

[default: 1.5 x Regular Pay]

If Show Pay and Calculate OT Standard, Enter your overtime rate. This is the rate of pay you get for each overtime hour. Common rates are 1 and 1/2 times regular pay or 2 times regular pay which you would enter as 1.5 or 2 respectively.

Show breakdown of daily hours:

[default: Yes]

If you are calculating per day overtimes this will show a breakdown of your regular (REG), overtime (OT) and double time (DT) hours along with your daily totals in your Time Card Report.

Round Decimal Hours to:

[default: Hundredths, 2 decimal places]

Tenths, hundredths and thousandths are decimal places that the calculator rounds to on daily totals. If you worked 8 hours and 35 minutes, that is 8:35 in hours:minutes format and 8.583333 in decimal hours format.

That is 8 hours plus (35 minutes / 60 minutes/hour = 35/60 hours = 0.583333 hours).

 

Rounded to:

  • Thousandths (x.123) is 8.583
  • Hundredths (x.12) is 8.58
  • Tenths (x.1) is 8.6

You might choose based on how your employer pays you.

Data Entry Type: (number/text/voice)

[default: Mobile: Number, Full Site: Text]

On a smart phone, select Number to bring up the numeric keypad or Text to bring up the regular keyboard, and possibly voice entry.  The mobile website default for time inputs is set to Number since most smart phones will bring up your numeric keypad once you select a Number field.

On a non-smart phone device you might want to choose Text.  Some non-mobile applications will default to Text and others will try to interpret Number but still do it incorrectly. Some versions of iOS will auto-reformat numbers with a comma for thousands separators.  The calculator will ignore them but you may need to turn off numbers and use text anyway.

Voice: Some devices allow voice entry but this option might be chosen from the regular keyboard so Text would be your best option.

In the end, choose Number or Text depending on your data entry preference.

Saved Preferences:

[default: Yes, save]

Saving your time card preferences requires a cookie be saved to your device. The only information stored is a variable for each setting choice you made. If you do not allow cookies on your device the calculator will still work but your updated preferences will only stick as long as you remain on the time card calculator page.  Please also see our privacy policy.

 

 

Print Options:

The titles "Name" and "Date" will be included always. If you fill in the name and date fields then that information will also be written to your print out.

Example:

  • Name:    John J Smith ID#33725
  • Date:      Week Ending 12/29/2013
©2006 - 2014 Calculator Soup® and Time Card Calculator .net; All rights reserved.

Website Calculators
Southborough Website Design, LLC